Had Botox for the first time 8 months ago and have had increasing head pain since. Why? Will it go away? Ever?

I had Botox 2/15 to treat my 11's,forehead, and around the eyes. About a week following I started experiencing a headache (not horrible, alleviated by Tylenol) and I have had at least a slight headache every day since with them becoming increasingly worse. They've progressed to full blown debilitating migraines over the past couple days. My forehead feels heavy and I have a weird sensation in my rt eye that I can't explain, which also started shortly after. My doc treats me like I'm nuts. HELP!

Doctor Answers 6

Headache After Botox

Botox can definitely cause headaches but in most cases they are mild and short acting. Although Botox can cause headaches this is generally considered a rare side effect. The exact cause of Botox headaches is not certain but it is believed that the most likely cause is from over contraction of certain muscles in the face. This side effect should resolve within the next few weeks.Headaches can happen after Botox.It is not uncommon for some people to experience a headache for up to a week after a Botox treatment.


Summit Emergency Medicine Physician
5.0 out of 5 stars 23 reviews

Headaches

Hello, 

Thank you for your question. 

Botox typically will last up to 6 months, depending on how your body metabolizes the medication.

It may be a good idea to book consultation with a neurologist.

Take care. 

Botox & Headaches

In all honesty, at this point, is out of your system. It sounds as if you have developed migraines which can come up out of nowhere. I would suggest that you consult with a neurologist. There are great medications on the market today for migraines. Sorry that this is happening to you. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Headaches

Your Botox is long gone, and should not be the cause of your headaches. I would suggest seeing a neurologist about your headaches.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

Botox and Headaches

If you are experiencing headaches all of these months later then I would definitely consult a neurologist to be examined.  Please keep us posted.  Best, Dr. Green

Botox and headaches

Thank you for your question.  While Botox, Dysport, and Xeomin have all been known to cause headaches.  This is unlikely due to the Botox as the Botox is broken down after 3-4 months, and any side effect caused by the medication will wane at that time.  I suggest you follow up with your physician and ask to be referred to a neurologist who specializes in headaches  to rule out other possible causes of your headaches.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.